• Previous Article
    Computing eigenpairs of two-parameter Sturm-Liouville systems using the bivariate sinc-Gauss formula
  • CPAA Home
  • This Issue
  • Next Article
    Tikhonov regularization with oversmoothing penalty for nonlinear statistical inverse problems
August  2020, 19(8): 4127-4142. doi: 10.3934/cpaa.2020184

First jump time in simulation of sampling trajectories of affine jump-diffusions driven by $ \alpha $-stable white noise

1. 

Research and Evaluation Division, Public Health Wales, Cardiff, UK

2. 

Department of Mathematics, Computational Foundry, Swansea University, Swansea, UK

3. 

Accounting and Finance Department, School of Management, Swansea University, Swansea, UK

* Corresponding author

Received  September 2019 Revised  March 2020 Published  May 2020

The aim of this paper is twofold. Firstly, we derive an explicit expression of the (theoretical) solutions of stochastic differential equations with affine coefficients driven by $ \alpha $-stable white noise. This is done by means of Itô formula. Secondly, we develop a detection algorithm for the first jump time in simulation of sampling trajectories which are described by the solutions. The algorithm is carried out through a multivariate Lagrange interpolation approach. To this end, we utilise a computer simulation algorithm in MATLAB to visualise the sampling trajectories of the jump-diffusions for two combinations of parameters arising in the modelling structure of stochastic differential equations with affine coefficients.

Citation: Jiao Song, Jiang-Lun Wu, Fangzhou Huang. First jump time in simulation of sampling trajectories of affine jump-diffusions driven by $ \alpha $-stable white noise. Communications on Pure & Applied Analysis, 2020, 19 (8) : 4127-4142. doi: 10.3934/cpaa.2020184
References:
[1] D. Applebaum, L$\acute{e}$vy Processes and Stochastic Calculus, Cambridge University Press, 1994.  doi: 10.1017/CBO9780511755323.  Google Scholar
[2]

C. BardgettE. Gourier and M. Leippold, Inferring volatility dynamics and risk premia from the S & P 500 and VIX markets, J. Financ. Econ., 131 (2019), 593-618.   Google Scholar

[3]

A. BarlettaP. Magistris and D. Sloth, It only takes a few moments to hedge options, J. Econ. Dyn. Control, 100 (2019), 251-269.  doi: 10.1016/j.jedc.2018.11.008.  Google Scholar

[4]

O. Barndorff-Nielsen, Normal inverse Gaussian distributions and stochastic volatility modelling, Scand. J. Statist., 24 (1997), 1-13.  doi: 10.1111/1467-9469.00045.  Google Scholar

[5]

J. CampbellS. GiglioC. Polk and R. Turley, An intertemporal CAPM with stochastic volatility, J. Financ. Econ., 128 (2018), 207-233.   Google Scholar

[6] J. Y. CampbellA. W. C. Lo and A. C. MacKinlay, The Econometrics of Financial Markets, Princeton University Press, 1997.   Google Scholar
[7]

J. C. CoxJ. E. Ingersoll and S. A. Ross, A Theory of the Term Structure of Interest Rates, Econometrica, 53 (1985), 385-407.  doi: 10.2307/1911242.  Google Scholar

[8]

M. Dror, P. L$\prime$ecuyer and F. Szidarovszky, Modeling Uncertainty: An Examination of Stochastic Theory, Methods, and Applications, Springer Science & Business Media, 2002. Google Scholar

[9]

H. DuJ. Wu and W. Yang, On the mechanism of CDOs behind the current financial crisis and mathematical modeling with L$\acute{e}$vy distributions, Intel. Inform. Manag., 2 (2010), 149-158.   Google Scholar

[10]

D. DuffieD. Filipović and W. Schachermayer, Affine processes and applications in finance, Ann. Appl. Probab., 13 (2003), 984-1053.  doi: 10.1214/aoap/1060202833.  Google Scholar

[11]

D. DuffieJ. Pan and K. Singleton, Transform Analysis and Asset Pricing for Affine Jump-diffusions, Econometrica, 68 (2000), 1343-1376.  doi: 10.1111/1468-0262.00164.  Google Scholar

[12]

A. FicheJ. C. CexusA. Martin and A. Khenchaf, Features modeling with an $\alpha$-stable distribution: Application to pattern recognition based on continuous belief functions, Inform. Fusion, 14 (2013), 504-520.   Google Scholar

[13]

R. GiacomettiM. BertocchiS. T. Rachev and F. J. Fabozzi, Stable distributions in the Black-Litterman approach to asset allocation, Quant. Finance, 7 (2007), 423-433.  doi: 10.1080/14697680701442731.  Google Scholar

[14]

M. HainM. Uhrig-Homburg and N. Unger, Risk factors and their associated risk premia: An empirical analysis of the crude oil market, J. Bank. Finance, 95 (2018), 44-63.   Google Scholar

[15] A. Janicki and A. Weron, Simulation and Chaotic Behavior of $\alpha$-Stable Stochastic Processes, CRC Press, 1993.   Google Scholar
[16]

S. Janson, Stable Distributions, preprint, 2011. Available from: http://www2.math.uu.se/ svante/papers/sjN12.pdf. Google Scholar

[17]

R. Jarrow, Exploring mispricing in the term structure of CDS spreads, Rev. Finance, 23 (2018), 161-198.   Google Scholar

[18]

W. E. LelandM. S. TaqquW. Willinger and D. W. Wilson, On the self-similar nature of Ethernet traffic, ACM SIGCOMM Comput. Commun. Rev., 23 (1993), 183-193.   Google Scholar

[19]

P. Lévy, Calcul des probabilités, Gauther-Villars, 1925. Google Scholar

[20]

P.Lévy, Théorie de l'addition des variables aléatoires, Gauther-Villars, 1937. Google Scholar

[21]

B. Mandelbrot, The Pareto-L$\acute{e}$vy Law and the Distribution of Income, Int. Econ. Rev., 1 (1960), 79-106.   Google Scholar

[22] G. Samorodnitsky and M. S. Taqqu, Stable Random Processes: Stochastic Models with Infinite Variance, CRC Press, 1994.   Google Scholar
[23]

M.F.Shlesinger, G.M.Zaslavsky and U.Frisch, L$\acute{e}$vy flights and related topics in physics, in Lecture notes in physics, vol. 450, (1995), Springer-Verlag. doi: 10.1007/3-540-59222-9.  Google Scholar

[24]

J. Song and J. Wu, A detection algorithm for the first jump time in sample trajectories of jump-diffusions driven by $\alpha$-stable white noise, Commun. Statist. Theory Meth., 48 (2019), 4888-4902.  doi: 10.1080/03610926.2018.1500602.  Google Scholar

[25]

O. Vasicek, An equilibrium characterization of the term structure, J. Financ. Econ., 52 (1977), 177-188.   Google Scholar

[26]

J. Wu and W. Yang, Valuation of synthetic CDOs with affine jump-diffusion processes involving Lévy stable distributions, Math. Comput. Model., 57 (2013), 570-583.  doi: 10.1016/j.mcm.2012.06.038.  Google Scholar

[27]

V. M. Zolotarev, One-dimensional Stable Distributions, American Mathematical Society, 1986.  Google Scholar

[28]

C. Zopounidis and P. M. Pardalos, Managing in Uncertainty: Theory and Practice, Springer Science & Business Media, 2013. Google Scholar

show all references

References:
[1] D. Applebaum, L$\acute{e}$vy Processes and Stochastic Calculus, Cambridge University Press, 1994.  doi: 10.1017/CBO9780511755323.  Google Scholar
[2]

C. BardgettE. Gourier and M. Leippold, Inferring volatility dynamics and risk premia from the S & P 500 and VIX markets, J. Financ. Econ., 131 (2019), 593-618.   Google Scholar

[3]

A. BarlettaP. Magistris and D. Sloth, It only takes a few moments to hedge options, J. Econ. Dyn. Control, 100 (2019), 251-269.  doi: 10.1016/j.jedc.2018.11.008.  Google Scholar

[4]

O. Barndorff-Nielsen, Normal inverse Gaussian distributions and stochastic volatility modelling, Scand. J. Statist., 24 (1997), 1-13.  doi: 10.1111/1467-9469.00045.  Google Scholar

[5]

J. CampbellS. GiglioC. Polk and R. Turley, An intertemporal CAPM with stochastic volatility, J. Financ. Econ., 128 (2018), 207-233.   Google Scholar

[6] J. Y. CampbellA. W. C. Lo and A. C. MacKinlay, The Econometrics of Financial Markets, Princeton University Press, 1997.   Google Scholar
[7]

J. C. CoxJ. E. Ingersoll and S. A. Ross, A Theory of the Term Structure of Interest Rates, Econometrica, 53 (1985), 385-407.  doi: 10.2307/1911242.  Google Scholar

[8]

M. Dror, P. L$\prime$ecuyer and F. Szidarovszky, Modeling Uncertainty: An Examination of Stochastic Theory, Methods, and Applications, Springer Science & Business Media, 2002. Google Scholar

[9]

H. DuJ. Wu and W. Yang, On the mechanism of CDOs behind the current financial crisis and mathematical modeling with L$\acute{e}$vy distributions, Intel. Inform. Manag., 2 (2010), 149-158.   Google Scholar

[10]

D. DuffieD. Filipović and W. Schachermayer, Affine processes and applications in finance, Ann. Appl. Probab., 13 (2003), 984-1053.  doi: 10.1214/aoap/1060202833.  Google Scholar

[11]

D. DuffieJ. Pan and K. Singleton, Transform Analysis and Asset Pricing for Affine Jump-diffusions, Econometrica, 68 (2000), 1343-1376.  doi: 10.1111/1468-0262.00164.  Google Scholar

[12]

A. FicheJ. C. CexusA. Martin and A. Khenchaf, Features modeling with an $\alpha$-stable distribution: Application to pattern recognition based on continuous belief functions, Inform. Fusion, 14 (2013), 504-520.   Google Scholar

[13]

R. GiacomettiM. BertocchiS. T. Rachev and F. J. Fabozzi, Stable distributions in the Black-Litterman approach to asset allocation, Quant. Finance, 7 (2007), 423-433.  doi: 10.1080/14697680701442731.  Google Scholar

[14]

M. HainM. Uhrig-Homburg and N. Unger, Risk factors and their associated risk premia: An empirical analysis of the crude oil market, J. Bank. Finance, 95 (2018), 44-63.   Google Scholar

[15] A. Janicki and A. Weron, Simulation and Chaotic Behavior of $\alpha$-Stable Stochastic Processes, CRC Press, 1993.   Google Scholar
[16]

S. Janson, Stable Distributions, preprint, 2011. Available from: http://www2.math.uu.se/ svante/papers/sjN12.pdf. Google Scholar

[17]

R. Jarrow, Exploring mispricing in the term structure of CDS spreads, Rev. Finance, 23 (2018), 161-198.   Google Scholar

[18]

W. E. LelandM. S. TaqquW. Willinger and D. W. Wilson, On the self-similar nature of Ethernet traffic, ACM SIGCOMM Comput. Commun. Rev., 23 (1993), 183-193.   Google Scholar

[19]

P. Lévy, Calcul des probabilités, Gauther-Villars, 1925. Google Scholar

[20]

P.Lévy, Théorie de l'addition des variables aléatoires, Gauther-Villars, 1937. Google Scholar

[21]

B. Mandelbrot, The Pareto-L$\acute{e}$vy Law and the Distribution of Income, Int. Econ. Rev., 1 (1960), 79-106.   Google Scholar

[22] G. Samorodnitsky and M. S. Taqqu, Stable Random Processes: Stochastic Models with Infinite Variance, CRC Press, 1994.   Google Scholar
[23]

M.F.Shlesinger, G.M.Zaslavsky and U.Frisch, L$\acute{e}$vy flights and related topics in physics, in Lecture notes in physics, vol. 450, (1995), Springer-Verlag. doi: 10.1007/3-540-59222-9.  Google Scholar

[24]

J. Song and J. Wu, A detection algorithm for the first jump time in sample trajectories of jump-diffusions driven by $\alpha$-stable white noise, Commun. Statist. Theory Meth., 48 (2019), 4888-4902.  doi: 10.1080/03610926.2018.1500602.  Google Scholar

[25]

O. Vasicek, An equilibrium characterization of the term structure, J. Financ. Econ., 52 (1977), 177-188.   Google Scholar

[26]

J. Wu and W. Yang, Valuation of synthetic CDOs with affine jump-diffusion processes involving Lévy stable distributions, Math. Comput. Model., 57 (2013), 570-583.  doi: 10.1016/j.mcm.2012.06.038.  Google Scholar

[27]

V. M. Zolotarev, One-dimensional Stable Distributions, American Mathematical Society, 1986.  Google Scholar

[28]

C. Zopounidis and P. M. Pardalos, Managing in Uncertainty: Theory and Practice, Springer Science & Business Media, 2013. Google Scholar

Figure 1.  $ \alpha_1<1 $ and $ \alpha_2>1 $: Fix $ \lambda $ = 1, $ \mu_1 $ = 1 and $ \mu_2 $ = 10
Figure 2.  $ \alpha_1<1 $ and $ \alpha_2>1 $: $ \lambda $ changes when $ \alpha_1 $ = 0.5 and $ \alpha_2 $ = 1.5
Figure 3.  $ \alpha_1<1 $ and $ \alpha_2>1 $: $ \mu_2 $ changes when $ \alpha_1 $ = 0.25 and $ \alpha_2 $ = 1.75
Figure 4.  $ \alpha_1>1 $ and $ \alpha_2<1 $: Fix $ \lambda $ = 1, $ \mu_1 $ = 1 and $ \mu_2 $ = 10
Figure 5.  $ \alpha_1>1 $ and $ \alpha_2<1 $: Fix $ \lambda $ = 1, $ \mu_1 $ = 10 and $ \mu_2 $ = 1
Figure 6.  $ \alpha_1>1 $ and $ \alpha_2<1 $: $ \mu_2 $ changes when $ \alpha_1 $ = 1.5 and $ \alpha_2 $ = 0.5
Table 1.  Data processed for sample trajectories when $ \alpha_1<1 $ and $ \alpha_2>1 $
$ \lambda $ $ \mu_1 $ $ \mu_2 $ $ \alpha_1 $ $ \alpha_2 $ t $ X^\alpha_t $
10 1 100 0.5 1.5 0.08203 -63.86
1 0.25 100 0.75 1.25 0.1855 -303.2
1 100 1 0.75 1.75 0.1035 122.5
1 100 0.25 0.75 1.5 0.207 -896.1
10 100 0.25 0.5 1.25 0.3301 252.1
100 100 1 0.25 1.75 0.1934 -3028000
10 1 0.25 0.25 1.25 0.5762 533.7
$ \lambda $ $ \mu_1 $ $ \mu_2 $ $ \alpha_1 $ $ \alpha_2 $ t $ X^\alpha_t $
10 1 100 0.5 1.5 0.08203 -63.86
1 0.25 100 0.75 1.25 0.1855 -303.2
1 100 1 0.75 1.75 0.1035 122.5
1 100 0.25 0.75 1.5 0.207 -896.1
10 100 0.25 0.5 1.25 0.3301 252.1
100 100 1 0.25 1.75 0.1934 -3028000
10 1 0.25 0.25 1.25 0.5762 533.7
Table 2.  Data processed for sample trajectories when $ \alpha_1>1 $ and $ \alpha_2<1 $
$ \lambda $ $ \mu_1 $ $ \mu_2 $ $ \alpha_1 $ $ \alpha_2 $ t $ X^\alpha_t $
10 0.25 1 1.5 0.5 0.1973 -91.87
10 1 100 1.5 0.25 0.01953 95.72
1 100 1 1.25 0.5 0.04492 305.9
100 1 0.25 1.5 0.25 0.1211 346
1 1 100 1.75 0.5 0.09766 311.1
100 1 100 1.5 0.5 0.05273 -242.9
10 1 0.25 1.75 0.75 0.5742 -105.1
$ \lambda $ $ \mu_1 $ $ \mu_2 $ $ \alpha_1 $ $ \alpha_2 $ t $ X^\alpha_t $
10 0.25 1 1.5 0.5 0.1973 -91.87
10 1 100 1.5 0.25 0.01953 95.72
1 100 1 1.25 0.5 0.04492 305.9
100 1 0.25 1.5 0.25 0.1211 346
1 1 100 1.75 0.5 0.09766 311.1
100 1 100 1.5 0.5 0.05273 -242.9
10 1 0.25 1.75 0.75 0.5742 -105.1
[1]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[2]

Mathew Gluck. Classification of solutions to a system of $ n^{\rm th} $ order equations on $ \mathbb R^n $. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5413-5436. doi: 10.3934/cpaa.2020246

[3]

Federico Rodriguez Hertz, Zhiren Wang. On $ \epsilon $-escaping trajectories in homogeneous spaces. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 329-357. doi: 10.3934/dcds.2020365

[4]

Lei Liu, Li Wu. Multiplicity of closed characteristics on $ P $-symmetric compact convex hypersurfaces in $ \mathbb{R}^{2n} $. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020378

[5]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

[6]

Aihua Fan, Jörg Schmeling, Weixiao Shen. $ L^\infty $-estimation of generalized Thue-Morse trigonometric polynomials and ergodic maximization. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 297-327. doi: 10.3934/dcds.2020363

[7]

Denis Bonheure, Silvia Cingolani, Simone Secchi. Concentration phenomena for the Schrödinger-Poisson system in $ \mathbb{R}^2 $. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020447

[8]

Lihong Zhang, Wenwen Hou, Bashir Ahmad, Guotao Wang. Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020445

[9]

Mokhtar Bouloudene, Manar A. Alqudah, Fahd Jarad, Yassine Adjabi, Thabet Abdeljawad. Nonlinear singular $ p $ -Laplacian boundary value problems in the frame of conformable derivative. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020442

[10]

Wenjun Liu, Yukun Xiao, Xiaoqing Yue. Classification of finite irreducible conformal modules over Lie conformal algebra $ \mathcal{W}(a, b, r) $. Electronic Research Archive, , () : -. doi: 10.3934/era.2020123

[11]

Zuliang Lu, Fei Huang, Xiankui Wu, Lin Li, Shang Liu. Convergence and quasi-optimality of $ L^2- $norms based an adaptive finite element method for nonlinear optimal control problems. Electronic Research Archive, 2020, 28 (4) : 1459-1486. doi: 10.3934/era.2020077

[12]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

[13]

Yueyang Zheng, Jingtao Shi. A stackelberg game of backward stochastic differential equations with partial information. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020047

[14]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

[15]

Fabio Camilli, Giulia Cavagnari, Raul De Maio, Benedetto Piccoli. Superposition principle and schemes for measure differential equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020050

[16]

Zhenzhen Wang, Tianshou Zhou. Asymptotic behaviors and stochastic traveling waves in stochastic Fisher-KPP equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020323

[17]

Xuhui Peng, Rangrang Zhang. Approximations of stochastic 3D tamed Navier-Stokes equations. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5337-5365. doi: 10.3934/cpaa.2020241

[18]

Christian Beck, Lukas Gonon, Martin Hutzenthaler, Arnulf Jentzen. On existence and uniqueness properties for solutions of stochastic fixed point equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020320

[19]

Yangrong Li, Shuang Yang, Qiangheng Zhang. Odd random attractors for stochastic non-autonomous Kuramoto-Sivashinsky equations without dissipation. Electronic Research Archive, 2020, 28 (4) : 1529-1544. doi: 10.3934/era.2020080

[20]

Pengyu Chen. Non-autonomous stochastic evolution equations with nonlinear noise and nonlocal conditions governed by noncompact evolution families. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020383

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (55)
  • HTML views (57)
  • Cited by (0)

Other articles
by authors

[Back to Top]